CaltechAUTHORS
  A Caltech Library Service

Exact and approximate distributions of the maximum likelihood estimator of a slope coefficient

Anderson, Theodore Wilbur and Sawa, Takamitsu (1982) Exact and approximate distributions of the maximum likelihood estimator of a slope coefficient. Journal of the Royal Statistical Society: Series B (Methodological), 44 (1). pp. 52-62. ISSN 1369-7412. http://resolver.caltech.edu/CaltechAUTHORS:20171120-132429675

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20171120-132429675

Abstract

When the errors are normally independently distributed with equal variance, the maximum likelihood estimator of the slope of a linear functional relationship is the slope of the line minimizing the sum of squared deviations orthogonal to the line. The exact density and distribution of this estimator are obtained. Approximate distributions are obtained, and their accuracies are discussed.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.jstor.org/stable/2984710JSTORArticle
http://resolver.caltech.edu/CaltechAUTHORS:20171010-150811357Related ItemWorking Paper
Additional Information:© 1982 Royal Statistical Society. Received June 1980. Revised May 1981. This work was supported in part by National Science Foundation Grant SOC77-14944 and SES79-13976 at the Institute for Mathematical Studies in the Social Sciences, Stanford University, and in part by NSF Grant SOC76-22232. The first author was a Sherman Fairchild Distinguished Scholar at the California Institute of Technology when this paper was completed. The authors are indebted to Naoto Kunitomo for help in preparing this paper. Formerly SSWP 326.
Funders:
Funding AgencyGrant Number
NSFSOC77-14944
NSFSES79-13976
NSFSOC76-22232
Subject Keywords:linear functional relationship; maximum likelihood estimator; slope; density; expansions
Record Number:CaltechAUTHORS:20171120-132429675
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20171120-132429675
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83347
Collection:CaltechAUTHORS
Deposited By: Jacquelyn Bussone
Deposited On:20 Nov 2017 22:33
Last Modified:20 Nov 2017 22:33

Repository Staff Only: item control page